Connecticut, 2013Damaging Winds in Connecticut, June 17, 2013
June 17, 2013 · NWS BOX · 4 events in 3 counties and zones
An upper level disturbance pushed a cold front through southern New England, resulting in showers and thunderstorms. With plenty of instability available, some of the storms became severe, producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $35,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper level disturbance pushed a cold front through southern New England, resulting in showers and thunderstorms. With plenty of instability available, some of the storms became severe, producing damaging winds.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jun 17, 3:39 PM EST, 1 hour 19 minutes earlier.
Area forecast discussion, Jun 17, 3:39 PM EST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 PM EDT MON JUN 17 2013
.SYNOPSIS... A SLOW MOVING COLD FRONT WILL BRING SCATTERED SHOWERS
AND THUNDERSTORMS THIS EVENING. ANOTHER ROUND OF
SHOWERS/THUNDERSTORMS ARE ANTICIPATED TUESDAY AFTERNOON/EVENING.
LARGE HIGH PRESSURE WILL BRING MAINLY DRY AND SEASONABLE CONDITIONS
WEDNESDAY THROUGH FRIDAY...THEN WILL ANCHOR SOUTH OF NEW ENGLAND
SATURDAY. AN APPROACHING WARM FRONT MAY BRING WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS NEXT WEEKEND.
&&
.NEAR TERM /UNTIL 10 PM THIS EVENING/...
***SEVERE THUNDERSTORM WATCH FOR ALL BUT THE CAPE AND ISLANDS
THROUGH 9 PM THIS EVENING***
SCATTERED SHOWERS AND THUNDERSTORMS CONTINUED TO DEVELOP ACROSS
SOUTHERN NEW ENGLAND LATE THIS AFTERNOON. SPC MESO-ANALYSIS SHOWS
THAT 0 TO 6 KM SHEAR VALUES ON THE ORDER OF 40 TO 50 KNOTS. THE
MLCAPE VALUES WERE ONLY BETWEEN 500 AND 1000 J/KG SINCE SURFACE
DEWPOINTS HAVE MIXED OUT INTO THE MID TO UPPER 50S. SO FAR...THIS
HAS RESULTED IN MANY THUNDERSTORMS STRUGGLING TO ATTAIN SEVERE
LIMITS ACROSS THE REGION.
THE MAIN QUESTION IS DO SOME OF THESE STORMS BECOME SEVERE. STILL
THINK THAT THERE IS STILL A WINDOW OF OPPORTUNITY ACROSS THE NEXT
FEW HOURS...ESPECIALLY IF THE DEWPOINTS INCREASE A FEW DEGREES LIKE
SOME OF THE MODELS SHOW. STRONG SHEAR OF 40 TO 50 KNOTS WILL
CONTINUE INTO THE EVENING...SO IF WE CAN INCREASE THE CAPES A BIT
MORE IT MAY NOT TAKE TOO MUCH TO GET A FEW GOOD STORMS GOING.
THEREFORE...WILL CONTINUE THE SEVERE THUNDERSTORM WATCH UNTIL 9 PM
THIS EVENING FOR ALL BUT THE CAPE AND ISLANDS. THE MAIN THREATS
WILL BE LARGE HAIL AND/OR DAMAGING STRAIGHT LINE WIND GUSTS. HEAVY
RAIN AND LOCALIZED POOR DRAINAGE STREET FLOODING WILL ALSO BE A
CONCERN.
&&
.SHORT TERM /10 PM THIS EVENING THROUGH TUESDAY NIGHT/...
LATE TONIGHT...
THE BULK OF THE SHOWER AND THUNDERSTORM ACTIVITY
SHOULD WIND DOWN BY LATE THIS EVENING. HOWEVER...A FEW SHOWERS AND
PERHAPS A STORM OR TWO MAY LINGER A BIT PAST MIDNIGHT.
HOWEVER...EXPECT MOST OF THE OVERNIGHT HOURS TO BE DRY.
TUESDAY AND TUESDAY NIGHT...
ANOTHER RATHER TRICKY FORECAST ACROSS
SOUTHERN NEW ENGLAND. THE BULK OF TUESDAY MORNING WILL PROBABLY BE
DRY. HOWEVER...ANOTHER SHORTWAVE WILL BE APPROACHING FROM THE WEST.
THIS SHOULD ALLOW SHOWERS AND THUNDERSTORMS TO OVERSPREAD THE
REGION FROM THE WEST DURING THE AFTERNOON. BASED ON THE MODEL
CONSENSUS...HAVE ENOUGH CONFIDENCE TO RUN WITH LIKELY POPS ACROSS
MOST OF THE REGION.
AS FOR SEVERE WEATHER POTENTIAL...INSTABILITY MIGHT BE LIMITED
DEPENDING ON THE AMOUNT OF CLOUD COVER AND POSITION OF THE FRONT.
HOWEVER...THERE WILL BE ANOTHER DAY OF 0 TO 6 KM SHEAR VALUES ON THE
ORDER OF 40 TO 50 KNOTS. THEREFORE...WE CAN/T RULE OUT A FEW STRONG
TO SEVERE THUNDERSTORMS WITH THE BEST CHANCE SOUTH OF THE MA
TURNPIKE. THE BIGGER CONCERN MAY BE WITH HEAVY RAIN AND LOCALIZED
FLOODING...AS PWAT VALUES WILL STILL BE ON THE ORDER OF 1.5 INCHES.
THE BULK OF THE SHOWERS AND THUNDERSTORMS SHOULD COME TO AN END
SOMETIME TUESDAY EVENING. HOWEVER...A FEW SHOWERS MAY LINGER INTO
THE OVERNIGHT HOURS ESPECIALLY ALONG THE COASTAL PLAIN.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
BIG PICTURE/PREFERENCES...
UPPER TROUGH MOVES ACROSS NEW ENGLAND WEDNESDAY WITH A SMALL AMOUNT
OF COLD ADVECTION ALOFT. BUILDING HEIGHTS THURSDAY AS HIGH PRESSURE
OVER THE PLAINS EDGES EAST. EVEN WITH THE BUILDING HEIGHTS...A
COUPLE OF SHORTWAVES SWEEP AROUND BAFFIN ISLAND UPPER LOW AND ACROSS
QUEBEC/NORTHERN NEW ENGLAND
TOWARD THE WEEKEND.
THE DAILIES...
WEDNESDAY-THURSDAY... COLD FRONT MOVES OFFSHORE EARLY WEDNESDAY.
SOUTHERN NEW ENGLAND REMAINS IN THE RIGHT ENTRANCE REGION OF THE
UPPER JET...AND 70 PERCENT RH LINGERS AT 800-850 MB THROUGH THE
AFTERNOON. SO POTENTIAL EXISTS FOR DIURNAL CUMULUS DURING MAX
HEATING. FOR THIS REASON WE HAVE 40-60 PCT SKY COVER DURING THE
AFTERNOON.
OTHERWISE DRY WEATHER AS SURFACE HIGH PRESSURE BUILDS OVER THE
REGION...THEN MOVES OFFSHORE DURING THURSDAY. THIS WILL BRING LIGHT
NORTHEAST FLOW WEDNESDAY AND A DEVELOPING SOUTHWEST FLOW THURSDAY.
MIXING DEPTHS WILL REACH 800 MB WEDNESDAY AND 800-850 MB THURSDAY.
MIXING THE TEMPS AT THE TOP OF THESE LAYERS WILL SUPPORT MID 70S TO
LOWER 80S...ALTHOUGH THE NORTHEAST WIND WEDNESDAY MAY BUFFER ANY
MIXING IN EASTERN MASS AND HOLD TEMPS THERE A FEW DEGREES COOLER.
FRIDAY THROUGH MONDAY... DUE TO THE ONGOING SEVERE THUNDERSTORM
WATCH...FORECAST GRIDS FOR FRIDAY THROUGH MONDAY REMAIN UNCHANGED.
PREVIOUS DISCUSSION...
FRIDAY... MAINLY DRY AND SEASONABLE CONDITIONS EXPECTED TO
CONTINUE WITH HIGH PRES IN CONTROL. TEMPS MOSTLY IN THE 70S...WITH
COOLING SEABREEZES EXPECTED EACH DAY WITH LIGHT BOUNDARY LAYER
FLOW.
SATURDAY AND SUNDAY...
FORECAST CONFIDENCE DECREASES AS GFS/ECMWF DIFFER ON EWD EXTENT OF
WARM SECTOR AIRMASS. AS MENTIONED ABOVE WE LEANED TOWARD THE ECMWF
WHICH KEEPS THE WARM FRONT TO THE WEST WITH INCREASING CHC OF
SHOWERS/TSTMS FROM POSSIBLE MCS...BUT STILL A LOT OF UNCERTAINTY.
TEMP FORECAST ALSO UNCERTAIN AND WILL DEPEND ON POSITION OF WARM
FRONT. WE UNDERCUT MEX GUIDANCE BY SEVERAL DEGREES MORE IN LINE
WITH ECMWF.
&&
.AVIATION /21Z MONDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
OVERVIEW...MODERATE TO HIGH CONFIDENCE IN TAFS THROUGH TUESDAY
NIGHT...BUT LOWER CONFIDENCE IN TIMING OF SHOWERS AND THUNDERSTORMS
THIS AFTERNOON AND EVENING.
THIS AFTERNOON AND TONIGHT...
WHILE VFR CONDITIONS WILL DOMINATE THROUGH TONIGHT...THE MAIN
CONCERN IS LATE THIS AFTERNOON AND EVENING WITH THE TIMING OF
SHOWER AND THUNDERSTORM ACTIVITY RESULTING IN BRIEFLY LOWER
CONDITIONS. LATEST RADAR IMAGERY SHOWING A FAIR AMOUNT OF ACTIVITY
ACROSS WESTERN NEW ENGLAND. EXPECT THESE SHOWERS AND THUNDERSTORMS
TO ADVANCE EAST AND AFFECT MUCH OF SOUTHERN NEW ENGLAND BETWEEN 20Z
AND 00Z. TIMING IS STILL TRICKY...BUT ACTIVITY HITS WESTERN NEW
ENGLAND FIRST AND THEN THE COASTAL PLAIN BY THIS EVENING.
THE ACTIVITY SHOULD DISSIPATE ACROSS THE REGION BY LATE EVENING.
THEREAFTER...VFR CONDITIONS WILL DOMINATE BUT LOCALLY LOWERED
CONDITIONS ARE POSSIBLE IN PATCHY FOG.
TUESDAY AND TUESDAY NIGHT...
VFR CONDITIONS PROBABLY DOMINATE IN THE MORNING...BUT ANOTHER ROUND
OF SHOWERS/THUNDERSTORMS ANTICIPATED TUESDAY AFTERNOON WILL BRING A
PERIOD OF MVFR-IFR CONDITIONS. THE BULK OF THE ACTIVITY ENDS
SOMETIME TUESDAY EVENING...BUT IFR TO MVFR CONDITIONS MAY DEVELOP
LATE IN LOW CLOUDS AND PATCHY GROUND FOG.
KBOS TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
21Z AND 00Z THIS EVENING.
KBDL TERMINAL...MODERATE TO HIGH CONFIDENCE IN TAFS. BEST CHANCE
FOR SHOWERS AND THUNDERSTORMS MOVING ACROSS THE TERMINAL ARE BETWEEN
20Z AND 23Z.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
WEDNESDAY THROUGH FRIDAY...HIGH CONFIDENCE. VFR.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
HIGH CONFIDENCE THROUGH TUESDAY NIGHT.
LINGERING SWELL OF AROUND 5 FEET ACROSS THE SOUTHERN ATLANTIC WATERS
SHOULD DIMINISH THIS EVENING. OTHERWISE...WINDS AND SEAS SHOULD BE
BELOW SCA THRESHOLDS THROUGH TUESDAY NIGHT.
THE MAIN CONCERN WILL BE FOR A FEW STRONG TO SEVERE THUNDERSTORMS
THIS EVENING...ESPECIALLY ACROSS THE EASTERN ATLANTIC WATERS TO THE
NORTH OF PLYMOUTH MA. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS
MAY AFFECT SOME OF OUR COASTAL WATERS TUESDAY AFTERNOON AND NIGHT.
OUTLOOK...WEDNESDAY THROUGH FRIDAY...
HIGH CONFIDENCE.
WEDNESDAY-THURSDAY...LINGERING 5 FOOT SEAS ON THE SOUTHERN OUTER
WATERS WEDNESDAY BUT SUBSIDING DURING THE DAY. WINDS REMAIN
BELOW 20 KNOTS.
FRIDAY...WINDS AND SEAS BELOW SMALL CRAFT CRITERIA. NE WINDS MAY
GUST TO 20 KT WED.
&&
.HYDROLOGY...
RIVERS CONTINUE TO RECEDE ACROSS THE REGION...WITH MOST FALLING
BELOW FLOOD STAGE YESTERDAY AND OVERNIGHT. ONLY THE CHARLES RIVER AT
DOVER REMAINS IN MINOR FLOOD. LATEST GUIDANCE INDICATES THAT THIS
RIVER WILL ONLY SLOWLY FALL AND REMAIN IN MINOR FLOOD INTO WEDNESDAY
MORNING.
THE MAIN CONCERN WILL BE LOCALLY HEAVY RAINFALL/POOR DRAINAGE STREET
FLOODING FROM CONVECTION THIS EVENING AND AGAIN TUESDAY
AFTERNOON/EVENING. HOWEVER...GIVEN RIVER LEVELS ARE QUITE HIGH WILL
HAVE TO KEEP AN EYE ON SOME OF THEM ESPECIALLY THE SMALLER STREAMS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
ANZ254>256.
&&
SYNOPSIS...FRANK/WTB
NEAR TERM...FRANK
SHORT TERM...FRANK
LONG TERM...WTB
AVIATION...FRANK/WTB
MARINE...FRANK/WTB
HYDROLOGY...STAFFHazardous weather outlook, Jun 17, 3:52 PM EST, 1 hour 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
452 PM EDT MON JUN 17 2013
CTZ002>004-MAZ002>021-026-NHZ011-012-015-RIZ001>008-182100-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-NORTHERN MIDDLESEX MA-CHESHIRE NH-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
452 PM EDT MON JUN 17 2013
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE TUESDAY
AFTERNOON AND EVENING. IN ADDITION...HEAVY RAINFALL MAY RESULT IN
LOCALIZED FLOODING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022>024-182100-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
452 PM EDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TONIGHT.
A STRONG THUNDERSTORM OR TWO IS POSSIBLE THIS EVENING.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A STRONG THUNDERSTORM OR TWO IS AGAIN POSSIBLE TUESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>235-254>256-182100-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
RHODE ISLAND SOUND-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
452 PM EDT MON JUN 17 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE THIS EVENING WITH GUSTY
WINDS AND HAIL.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW STRONG THUNDERSTORMS ARE AGAIN POSSIBLE TUESDAY AFTERNOON
AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-237-250-251-182100-
BOSTON HARBOR-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
452 PM EDT MON JUN 17 2013
...SEVERE THUNDERSTORM WATCH 321 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
A FEW STRONG THUNDERSTORMS ARE POSSIBLE TUESDAY AFTERNOON AND
EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT
WWW.WEATHER.GOV/BOSTON
YOU CAN FOLLOW US ON FACEBOOK AT
WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.BOSTON.GOV
YOU CAN FOLLOW US ON TWITTER AT
@NWSBOSTON
In the hours before
Local storm report, Jun 17, 4:28 PM EST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
528 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG CLINTON 42.42N 71.69W
06/17/2013 WORCESTER MA AMATEUR RADIO
LARGE LIMBS DOWN
&&
AEDLocal storm report, Jun 17, 4:29 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
529 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
06/17/2013 HAMPSHIRE MA AMATEUR RADIO
TREE FELL ON TRANSFORMER ON RYAN ROAD
&&
AEDLocal storm report, Jun 17, 4:31 PM EST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
531 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/17/2013 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD
&&
AEDLocal storm report, Jun 17, 4:38 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
538 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0318 PM TSTM WND DMG COLRAIN 42.67N 72.68W
06/17/2013 FRANKLIN MA AMATEUR RADIO
TREE DOWN ON WIRES
0435 PM HAIL LEOMINSTER 42.52N 71.77W
06/17/2013 M0.75 INCH WORCESTER MA AMATEUR RADIO
AMATEUR RADIO
0458 PM TSTM WND DMG NORTHAMPTON 42.33N 72.68W
06/17/2013 HAMPSHIRE MA AMATEUR RADIO
TREE FELL ON TRANSFORMER ON RYAN ROAD
0525 PM TSTM WND DMG CLINTON 42.42N 71.69W
06/17/2013 WORCESTER MA AMATEUR RADIO
LARGE LIMBS DOWN
0525 PM TSTM WND DMG AGAWAM 42.07N 72.62W
06/17/2013 HAMPDEN MA AMATEUR RADIO
TREES DOWN ON MEADOW STREET AND SUFFIELD ROAD
&&
AEDSpecial weather statement, Jun 17, 4:41 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
541 PM EDT MON JUN 17 2013
CTZ002>004-172230-
WINDHAM CT-TOLLAND CT-HARTFORD CT-
541 PM EDT MON JUN 17 2013
...STRONG THUNDERSTORMS FOR NORTHERN CONNECTICUT...
AT 537 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR WINDSOR LOCKS...MOVING EAST AT 40 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HARTFORD...WEST HARTFORD...EAST HARTFORD...MANCHESTER...
WILLIMANTIC...WINDSOR LOCKS...MANSFIELD...PUTNAM...PLAINFIELD...
VERNON...SOUTH WINDSOR...WETHERSFIELD...CHAPLIN...ASHFORD...
WILLINGTON...ENFIELD...GLASTONBURY...KILLINGLY...DANIELSON AND
STAFFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
GET INDOORS WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO
PRODUCE MINOR DAMAGE...SUCH AS DOWNED BRANCHES. MINOR URBAN AND POOR
DRAINAGE FLOODING IS ALSO POSSIBLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
MONDAY EVENING FOR RHODE ISLAND...SOUTHERN NEW HAMPSHIRE...
CONNECTICUT AND MASSACHUSETTS EXCEPT THE CAPE AND THE ISLANDS.
LAT...LON 4203 7270 4202 7180 4199 7179 4164 7184
4163 7195 4166 7210 4166 7216 4171 7224
4169 7227 4167 7227 4164 7233 4161 7233
4160 7234 4173 7280
TIME...MOT...LOC 2137Z 283DEG 34KT 4190 7263
DUNTENLocal storm report, Jun 17, 4:57 PM EST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAUNTON MA
557 PM EDT MON JUN 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM HAIL FRAMINGHAM 42.31N 71.44W
06/17/2013 M0.75 INCH MIDDLESEX MA AMATEUR RADIO
&&
AEDThunderstorm Wind, Hartford
- When
- June 17, 4:58 PM EST
- Where
- Hartford County, Manchester
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Social Media
- Coordinates
- 41.780, -72.520
A large tree was uprooted and downed by thunderstorm winds.
Thunderstorm Wind, Hartford
- When
- June 17, 5:00 PM EST
- Where
- Hartford County, South Windsor
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Trained Spotter
- Coordinates
- 41.820, -72.620
A utility pole was downed by thunderstorm winds.
Thunderstorm Wind, Tolland
- When
- June 17, 5:01 PM EST
- Where
- Tolland County, Bolton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 41.770, -72.430
Trees and wires along Route 6 were downed by thunderstorm winds.
Thunderstorm Wind, Windham
- When
- June 17, 5:10 PM EST
- Where
- Windham County, Willimantic
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 41.720, -72.220
Trees were downed by thunderstorm winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Hail in Texas, June 17, 2013$14 million · 4.5 in hail · 11 events
- Hail and Damaging Winds in Massachusetts, June 17, 2013$346,000 · 50 kt wind · 18 events
- Flash Flooding and Heavy Rain in Kentucky, June 17 to 18, 2013$578,000 · 4 events
- Hail in South Dakota, June 17, 2013$355,000 · 2 in hail · 5 events
- Hail and Damaging Winds in Michigan, June 17, 2013$38,000 · 2 in hail · 49 events
- Flash Flooding and Damaging Winds in Georgia, June 17, 2013$195,000 · 50 kt wind · 7 events
- Flash Flood in Missouri, June 17, 2013$200,000 · 1 event
- Flash Flooding in West Virginia, June 17 to 18, 2013$105,000 · 2 events
- Flash Flood in Tennessee, June 17, 2013$100,000 · 1 event
- Hail and Damaging Winds in Pennsylvania, June 17, 2013$45,000 · 1 in hail · 10 events
- Flash Flooding and Flood in Kentucky, June 17, 2013$42,000 · 1 in hail · 9 events
- Damaging Winds in Illinois, June 17, 2013$50,000 · 52 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460028, 460029, 460030, 460031.